Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Peptic ulcer caused by advil and esophagus erosion. Is Tagamet as effective as nexium?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 5614 Questions
otc Tagamet is it as affective as nexium or prilosec. I am asking this because Nexium gives me flatuance and loose bowels for about 2 hours in the AM, I am under doctors care but don't want another endoscopy
Posted Mon, 28 Oct 2013 in GERD
Answered by Dr. Ivan R. Rommstein 44 minutes later
Brief Answer:
Hi and welcome to XXXXXXX

Detailed Answer:
Tagamet is H2 antagonist medicine which causes reduce in acid secretion too and it is used for esophagitis,gastritis,ulcers and gerd. It works by some other mechanism than PPI(nexium ,priloesc etc) and it is generally considered that h2 antagonists are less effective than PPIs in treatment of ulcer disease,but the effect is individual and varies from man to man. So you can try with it for few weeks and see will there be improvement.
Blaoting and loose bowels are known side effect of nexium,and if this is significant then it is better not to use it or reduce the dosage. Also, it is very important to change dietary habits and avoid food that irritates stomach mucosa. If you can follow antiacid diet then medicines might not be necessary at all.
Wish you good health. Feel free to ask. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor